Advertisement

What are the side effects of vancomycin?

Vancomycin can cause serious side effects. If you lose your hearing, have a ringing in your ears, are urinating less, feel lightheaded or faint or if you have fever, chills, aches, flu-like symptoms, a rash, skin redness, bruising, tingling, numbness, pain, weakness, stomach pain or bloody or watery diarrhea, do not take any more vancomycin and talk to your doctor immediately. Hearing loss may be permanent. More minor side effects of vancomycin include: dizziness, nausea, back or muscle pain or muscle tightness. You also may experience an allergic reaction to vancomycin. If you develop hives, have a hard time breathing or experience swelling, get immediate medical attention; call 911.

Continue Learning about Antibiotic

Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Do antibiotic ointments have any side effects?
Ronald G. Glass, DDSRonald G. Glass, DDS
Triple antibiotic agents are usually creams or ointments that contain 3 antimicrobial agents. The id...
More Answers
How were antibiotics discovered?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
It is unlikely that anyone alive today can remember what life was like before antibiotics. It was a ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.